Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Mar 25, 2012, 8:41 PM CDT for Redwood County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2012, 8:41 PM CDT (01:41 UTC)
- Expired
- Mar 25, 2012, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2578 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WWUS83 KMPX 260141
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT SUN MAR 25 2012
MNZ064-065-073-260230-
REDWOOD-RENVILLE-YELLOW MEDICINE-
841 PM CDT SUN MAR 25 2012
AT 838 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF WOOD LAKE. THIS STORM WAS MOVING EAST
AT 45 MPH. ANOTHER STRONG THUNDERSTORM WAS NORTH OF BELVIEW..THIS
STORM WAS ALSO MOVING EAST AROUND 45 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ECHO.
VESTA.
SEAFORTH.
WABASSO.
REDWOOD FALLS.
MORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4471 9543 4458 9483 4429 9505 4441 9557
4456 9560
TIME...MOT...LOC 0140Z 292DEG 41KT 4457 9554
$$
BAPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 7:20 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 25, 7:20 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 720 PM CDT SUN MAR 25 2012 .DISCUSSION...ISSUED 340 PM CDT CONSIDERING THE RECENT RECORD WARMTH...HAVE DECIDED TO ISSUE FREEZE HEADLINES FOR PORTIONS OF NORTHERN WISCONSIN SINCE TEMPERATURES WILL FALL BELOW THE 32 DEGREES FOR AN EXTENDED PERIOD OF TIME UNDER CLEAR SKIES AND CALM WINDS BEFORE CLOUDS MOVE IN EARLY TOMORROW MORNING. A POTENT UPPER LEVEL PV ANOMALY WILL MOVE ACROSS THE DAKOTAS AND BRING A CHANCE FOR SOME LIGHT PRECIP BEGINNING LATE TONIGHT ACROSS THE SOUTHWEST AND SHIFTING NORTHEASTWARD BY TUESDAY. NORTHWEST FLOW WILL KEEP THE REGION DRY ON WEDNESDAY...WITH ANOTHER CHANCE OF SHOWERS OR THUNDERSTORMS THURSDAY AFTERNOON NEAR THE MN/SD BORDER. ANOTHER WAVE WILL MOVE ACROSS THE REGION FOR THE WEEKEND. TONIGHT THROUGH TUESDAY...A STRONG UPPER LEVEL WAVE IS CURRENTLY LOCATED OFF THE CALIFORNIA COAST. THIS WAVE IS EXPECTED TO CROSS THE ROCKIES OVERNIGHT AND HEAD TOWARDS THE RED RIVER VALLEY. THETA_E ADVECTION ALONG THE WARMFRONT AHEAD OF THIS WAVE WILL SATURATE THE LOWER LEVELS OF THE ATMOSPHERE LATER TONIGHT...WITH THE POTENTIAL FOR SOME LIGHT RAIN SHOWERS OR DRIZZLE ON AND OFF TOMORROW. A SURFACE LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN TOMORROW AFTERNOON OVER THE MONTANA/DAKOTA BORDER. THIS WILL CAUSE STRONG SOUTHEASTERLY WINDS TO DEVELOP OVER THE UPPER MISSISSIPPI RIVER VALLEY. FORECAST SOUNDINGS SHOW ROUGHLY 45 TO 50KT WINDS AT 925MB ACROSS THE REGION BY TOMORROW EVENING SO HAVE INCREASED THE SURFACE WINDS ACCORDINGLY. FORTUNATELY THE STRATUS DECK ALONG THE WARM FRONT AND THE NOCTURNAL TIMING OF THE STRONGEST WINDS WILL LIMIT THE MIXING POTENTIAL...AND THEREFORE DID NOT FEEL A WIND ADVISORY WAS NECESSARY. AS THE SURFACE LOW MOVES ACROSS THE DAKOTAS INTO NORTHERN MINNESOTA MONDAY NIGHT...ITS ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION AND COULD BE THE FOCUS FOR SOME WEAKENING SHOWERS AND THUNDERSTORMS. DONT FEEL THE SEVERE THREAT IS LOW IN MINNESOTA FOR 2 REASONS. THE FIRST IS THE BEST LIFT AND DYNAMICS ASSOCIATED WITH THE WAVE WILL REMAIN WEST AND NORTH OF THE CWA. THE SECOND IS THE THERMODYNAMIC INSTABILITY WILL BE ON THE DECLINE SINCE THE FRONT IS EXPECTED TO MOVE THROUGH MONDAY NIGHT. HOWEVER...GIVEN THE STRONG SYNOPTIC WINDS ASSOCIATED WITH THIS SYSTEM...FOR EXAMPLE THE LOW LEVEL AND DEEP LAYER SHEAR VALUES...COULD SEE A FEW ISOLATED WIND GUSTS THAT APPROACH SEVERE LEVELS. ONCE THIS FRONT MOVES THROUGH BY TUESDAY MORNING...EXPECT SOME CLEARING TO TAKE PLACE ACROSS THE SOUTHWEST...WITH DEEP MIXING POTENTIAL IN THE BOUNDARY LAYER. FORTUNATELY THE GRADIENT IS RELAXING AT THIS TIME...SO WINDS SHOULD AGAIN REMAIN BELOW ADVISORY CRITERIA DESPITE THE DEEP MIXING. DRIER AIR AND STRONG WINDS IN THIS REGION WILL MAKE IT THE HIGHEST THREAT IN REGARDS TO FIRE WEATHER. WEDNESDAY THROUGH SUNDAY...LOW CLOUDS AND LIGHT SHOWERS WILL LINGER TOWARDS THE ARROWHEAD ON WEDNESDAY. UPPER LEVEL RIDGING WILL SETTLE IN WEDNESDAY NIGHT BEFORE THE NEXT APPROACHING WAVE DEVELOPS A WEAK SURFACE LOW THURSDAY AFTERNOON OUT WEST...AND BRINGS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. LONG RANGE MODELS DIFFER CONSIDERABLY FOR THE TIMING AND PLACEMENT OF THE NEXT WAVE FORECAST TO AFFECT THE REGION FOR THE UPCOMING WEEKEND. THEREFORE DID NOT STRAY FROM THE BLENDED GUIDANCE GIVEN THE LOW CONFIDENCE. && .AVIATION... /00Z TAF ISSUANCE/ MID CLOUDS (CIGS AOA 5000) HAVE MOVED RAPIDLY EAST ACROSS MOST OF AREA THIS AFTN/EARLY EVE IN WAA AND INCREASING MID LEVEL MOISTURE. APPEARS TO BE A WEAK SHORTWAVE EVIDENT ON IR IMAGERY FROM W OF ABR TO NEAR MHE HELPING ALONG AREA OF SCT -SHRA AND ISOL TSTMS IN EASTERN SODAK. EXPECT THIS ACTIVITY TO SLOWLY WEAKEN AS IT MOVES INTO BIT MORE STABLE AMS...BUT PRESENT TRENDS SHOW THAT AT LEAST -SHRA COULD PUSH INTO RWF DURING NEXT FEW HOURS. BETTER FORCING FOR MORE WIDESPREAD SHWRS AND TSTMS ARRIVES MONDAY AFTERNOON AND NIGHT AS UPPER RIDGE MOVES EAST OF AREA. NE WINDS WILL BECOME EAST OVERNIGHT AS SURFACE HIGH NOW IN NW ONTARIO SLIDSES TO N OF LAKE SUPERIOR. PRESSURE GRADIENT CONTINUES TO STRENGTHEN AS LOW PRESSURE IN THE NORTHERN ROCKIES MOVES INTO THE WESTERN DAKOTAS BY MONDAY EVENING. SHUD SEE GUSTS AROUND 30 KTS AT AXN/RWF BY 16Z. KMSP...VFR THRU PERIOD MAY BE BORDERLINE MVFR AFT 00Z TUES AS PCPN BECOME MORE WDSPRD. FOR TONIGHT MID CLDS WITH BASES AOA 5000 FT WITH GOOD VSBYS. IF SHWRS NOW MOVING INTO WC MN ARE ABLE TO PUSH THIS FAR EAST OVERNITE...THEY SHUD REMAIN S OF MSP. NE WINDS WILL TURN E OVERNIGHT AND SE ON MONDAY. WILL SEE GUSTS AROUND 25 KTS AFTER 18Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...FREEZE WARNING FROM 2 AM TO 7 AM CDT MONDAY FOR CHIPPEWA-RUSK. && JRB/BAP
Hazardous weather outlook, Mar 25, 7:04 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 704 PM CDT SUN MAR 25 2012 MNZ041>045-047>070-073>078-082>085-091>093-270015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 704 PM CDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE NORTHERN PLAINS AND SHIFT EAST THROUGH MINNESOTA AND WISCONSIN MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE OUTLOOK AREA...MAINLY MONDAY EVENING INTO TUESDAY MORNING. THE SEVERE WEATHER RISK WITH THIS ACTIVITY IS LOW. STRONG WINDS WILL DEVELOP AHEAD OF THE LOW PRESSURE SYSTEM ON MONDAY. SOUTHEAST WINDS WILL LIKELY INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 MPH POSSIBLE. ANOTHER BOUT OF STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT ON TUESDAY. WEST WINDS OF 30 MPH GUSTING TO 45 MPH WILL BE LIKELY ACROSS THE AREA. ALONG WITH THE STRONG WINDS ON TUESDAY...DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS SOUTHERN MINNESOTA IN THE AFTERNOON AS RELATIVE HUMIDITY IS EXPECTED TO DROP OFF TO NEAR 25 PERCENT. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT AS ANOTHER FRONTAL SYSTEM MOVES THROUGH. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ014>016-023>028-270015- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 704 PM CDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE NORTHERN PLAINS AND SHIFT EAST THROUGH MINNESOTA AND WISCONSIN MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE OUTLOOK AREA...MAINLY MONDAY NIGHT INTO TUESDAY MORNING. THE SEVERE WEATHER THREAT WITH THIS ACTIVITY IS LOW AT THIS TIME. STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT ON TUESDAY. WEST WINDS OF AROUND 30 MPH GUSTING TO 45 MPH WILL BE LIKELY ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT AS ANOTHER FRONTAL SYSTEM MOVES THROUGH. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 25, 7:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 5 NE CANBY 44.77N 96.20W
03/25/2012 E0.25 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Mar 25, 8:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT SUN MAR 25 2012
MNZ064-065-073-260230-
REDWOOD-RENVILLE-YELLOW MEDICINE-
841 PM CDT SUN MAR 25 2012
AT 838 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF WOOD LAKE. THIS STORM WAS MOVING EAST
AT 45 MPH. ANOTHER STRONG THUNDERSTORM WAS NORTH OF BELVIEW..THIS
STORM WAS ALSO MOVING EAST AROUND 45 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ECHO.
VESTA.
SEAFORTH.
WABASSO.
REDWOOD FALLS.
MORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4471 9543 4458 9483 4429 9505 4441 9557
4456 9560
TIME...MOT...LOC 0140Z 292DEG 41KT 4457 9554
BAPThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:46 PM CDT | Special Weather Statement | MPX | Brown | 59 min |
| Mar 26, 3:58 AM CDT | Wind Advisory | MPX | Brown, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Martin and 7 more | 39 hr |
| Mar 26, 1:30 PM CDT | Fire Weather Watch | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 7 more | 14 hr |
| Mar 26, 2:19 PM CDT | Wind Advisory | MPX | Anoka, Benton, Blue Earth, Carver, Chisago, Dakota and 23 more | 29 hr |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.